Alert archive / Missouri / Flash Flood Warnings in 2007
Flash Flood Warning 233, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at Sep 25, 2007, 5:21 PM CDT for Maries County, Missouri. It was in force for 6 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 25, 2007, 5:21 PM CDT (22:21 UTC)
- Expired
- Sep 25, 2007, 11:00 PM CDT
- In force
- 6 hr
- Issued by
- NWS Springfield, MO
- Area
- Counties, with a storm outline in the text
- Flood severity
- None
County Maries County, MO
The radar
The St Louis radar (KLSX), 124 km from the middle of the area, began a volume at 22:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 25, 7:27 PM CDT | FLASH FLOOD | 4 Nnw Brinktown, MO | THE LITTLE MARIES RIVER FLOODED OVER A SECTION OF A COUNTY ROAD IN NORTHWEST MARIES COUNTY. ALSO...MARIES COUNTY EMERGENCY MANAGEMENT REPORTED THAT A PIG WAS STRUCK BY LIGHTNING AND KILLED NEAR BRINKTOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 126 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 10.4 hours before the alert went out and 217 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 513 J/kg
- Mixed-layer CIN
- -125 J/kg
- Mixed-layer LCL
- 830 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- 60 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KSGF 252223
FFWSGF
MOC125-260400-
/X.NEW.KSGF.FF.W.0233.070925T2221Z-070926T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
521 PM CDT TUE SEP 25 2007
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* FLASH FLOOD WARNING FOR...
MARIES COUNTY IN CENTRAL MISSOURI...
* UNTIL 1100 PM CDT.
* AT 515 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL IMPACTING MUCH
OF MARIES COUNTY. THROUGH 8 PM...RAINFALL AMOUNTS UP TO THREE
INCHES COULD FALL ACROSS AREAS OF MARIES COUNTY...PARTICULARLY
WESTERN MARIES COUNTY NEAR BRINKTOWN AND RURAL AREAS EAST OF SAINT
ELIZABETH.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT MAY EXPERIENCE FLASH FLOODING INCLUDE...
BELLE AND VIENNA.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
LAT...LON 3828 9220 3829 9218 3828 9165 3816 9165
3815 9164 3805 9165 3805 9192 3802 9198
3802 9219
$$
CRAMER1 follow-up statement
000
WGUS73 KSGF 260353
FFSSGF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1053 PM CDT TUE SEP 25 2007
MOC125-260403-
/X.EXP.KSGF.FF.W.0233.000000T0000Z-070926T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MARIES MO-
1053 PM CDT TUE SEP 25 2007
...THE FLASH FLOOD WARNING WILL EXPIRE AT 1100 PM CDT FOR MARIES
COUNTY...
EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS
AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO
RECEDE...ENDING THE FLOOD THREAT. IF FLOODING HAS BEEN OBSERVED...
PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY.
LAT...LON 3828 9220 3829 9218 3828 9165 3816 9165
3815 9164 3805 9165 3805 9192 3802 9198
3802 9219
TIME...MOT...LOC 0353Z 180DEG 0KT 3814 9190
$$
CRAMERWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Sep 25, 3:05 PM CDT, 2 hours 16 minutes earlier.
Area forecast discussion, Sep 25, 3:05 PM CDT, 2 hours 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 305 PM CDT TUE SEP 25 2007 .DISCUSSION... THE ANTICIPATED COLD FRONT IS PROGRESSING EASTWARD THROUGH SOUTHEAST KANSAS AND THE OZARKS. A BROKEN LINE OF SHOWERS AND STORMS EXTENDS ALONG THIS FRONT FROM WESTERN ILLINOIS TO EASTERN OKLAHOMA. IN OUR FORECAST AREA...SHOWERS AND STORMS HAVE BEEN SCATTERED NEAR THE FRONT BUT DO EXPECT SHOWERS AND STORMS WILL BECOME MORE LINEAR DURING THE EVENING HOURS. IN SOUTHEAST MISSOURI...ADDITIONAL SHOWERS AND STORMS HAVE DEVELOPED WITH THE AFTERNOON INSTABILITY WHERE THE DEEPER GULF MOISTURE CONTINUES TO STREAM NORTHWARD. WITH THIS SAID...RAIN CHANCES WILL BE LIKELY TONIGHT FOR THE FORECAST AREA WITH THE POSSIBILITY OF A FEW AREAS OF LOCALLY HEAVY RAINFALL. IT SHOULD BE NOTED THAT RADAR ESTIMATED PRECIPITATION PRODUCTS HAVE BEEN OVER ESTIMATING RAINFALL AMOUNTS WHEN COMPARED TO RAIN GAUGES. BOTH THE GFS AND THE NAM ARE IN AGREEMENT WITH A SLOW FRONTAL PASSAGE THROUGH THE FORECAST AREA. WEDNESDAY MORNING THE FRONT IS EXPECTED TO BE NEAR A FORT LEONARD WOOD TO BRANSON LINE. THE BEST CHANCES FOR SHOWERS AND THUNDERSTORMS WILL BE ALONG AND SOUTHEAST OF THIS FRONT WEDNESDAY. THE FRONT IS EXPECTED TO CLEAR THE FORECAST AREA BY WEDNESDAY NIGHT AND THE RAIN CHANCES WILL END. SURFACE HIGH PRESSURE WILL BUILD INTO THE AREA WEDNESDAY NIGHT...BRINGING DRIER AND COOLER AIR. THIS SURFACE HIGH PRESSURE MOVES EASTWARD ON FRIDAY WITH SOUTHERLY WINDS RETURNING. WARMER TEMPERATURES ARE EXPECTED ON SATURDAY WITH SOUTHERLY WINDS INCREASING AS LEE SIDE TROUGHING DEVELOPS IN THE PLAINS. WITH THE NEXT SYSTEM...BOTH THE GFS AND NAM ARE SIMILAR WITH A NORTHERLY TRACK OF THE 500 MB LOW THROUGH THE NORTHERN PLAINS. THE ECMWF IS STRONGER WITH THE 500 MB LOW WITH A SOUTHERLY TRACK ALONG NORTHERN KANSAS. IF THE ECMWF VERIFIES...THEN WE COULD BE DEALING WITH SEVERE WEATHER LATE IN THE WEEKEND AND EARLY NEXT WEEK. FOR THIS FORECAST PACKAGE...HAVE FOLLOWED THE TAMER GFS AND NAM SOLUTIONS. BOTH THE GFS AND THE NAM BRING A COLD FRONT ASSOCIATED WITH THIS SYSTEM INTO THE FORECAST AREA ON SUNDAY PROVIDING ADDITIONAL CHANCES FOR SHOWERS AND THUNDERSTORMS. ANGLE && .AVIATION... FRONT BEGINNING TO PUSH INTO THE WESTERN CWA BOUNDARY FROM THE WEST. CLUSTER OF THUNDERSTORMS IN OKLAHOMA SHOULD CONTINUE LIFTING NORTHEAST TOWARDS JOPLIN WITHIN THE NEXT HOUR OR TWO WITH ACTIVITY DEVELOPING IN SGF BY 20 TO 21Z. CEILINGS WITH THE THUNDERSTORMS ARE EXPECTED TO BE FROM 1500 TO 2500 AND 4 TO 6 MILES IN VISIBILITY. OVERNIGHT EXPECTING STRATUS BEHIND THE FRONT WITH CEILINGS DROPPING INTO THE 600 TO 700 FEET RANGE. LINDENBERG && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. &&
Hazardous weather outlook, Sep 25, 12:26 PM CDT, 4 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 1226 PM CDT TUE SEP 25 2007 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-261730- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 1226 PM CDT TUE SEP 25 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. WEATHER HAZARDS EXPECTED: THUNDERSTORMS WITH THE POTENTIAL TO PRODUCE LOCALLY HEAVY RAINFALL...FREQUENT LIGHTNING AND SMALL HAIL. AREAS AFFECTED AND TIMING: ALL OF THE MISSOURI OZARKS AND SOUTHEAST KANSAS THIS AFTERNOON AND EVENING. DISCUSSION: A COLD FRONT INTERACTING WITH A MOIST AND UNSTABLE AIRMASS WILL CONTINUE TO PRODUCE THUNDERSTORMS THIS AFTERNOON AND EVENING. THE STRONGEST STORMS WILL CONTAIN HEAVY RAINFALL AND FREQUENT LIGHTNING. THERE IS A SLIGHT CHANCE THAT A FEW STORMS COULD PRODUCE HAIL SMALLER THAN THE SIZE OF NICKELS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THUNDERSTORMS WILL BE POSSIBLE THROUGH WEDNESDAY AS THE COLD FRONT EXITS THE AREA. ANOTHER COLD FRONT WILL MOVE INTO THE REGION SUNDAY...BRINGING A CHANCE FOR THUNDERSTORMS TO THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) ANGLE/TERRY
In the hours before
Local storm report, Sep 25, 3:52 PM CDT, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
352 PM CDT TUE SEP 25 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0344 PM FLASH FLOOD 3 NE WEST PLAINS 36.76N 91.81W
09/25/2007 HOWELL MO LAW ENFORCEMENT
CAR WASHED OFF OF ROAD 3 MILE NORTHEAST OF WEST PLAINS
ALONG COUNTY ROAD 32-210 NEAR THE INTERSECTION OF EE
HIGHWAY. A WATER RESCUE IS IN PROGRESS.
&&
LINDENBERGLocal storm report, Sep 25, 5:03 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
503 PM CDT TUE SEP 25 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0450 PM TSTM WND DMG 3 SW CHARITY 37.48N 93.05W
09/25/2007 DALLAS MO LAW ENFORCEMENT
2 TO 3 FOOT DIAMETER TREE BLOWN DOWN ALONG HIGHWAY 38
JUST NORTH OF THE DALLAS-WEBSTER COUNTY LINE.
&&
BARJENBRUCHThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 25, 3:29 PM CDT | Flash Flood Warning | SGF | Howell | 6 hr |
| Sep 25, 6:47 PM CDT | Severe Thunderstorm Warning | SGF | Phelps | 30 min |
Nearby
Flash Flood Warnings in Missouri, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.